I recently found out by my doctor that I have a hormone imbalance my doctor recommends me to take steroid shots. I hate needles and I was wondering if there was a pro hormone that I could take instead. I am currently taking birth control and I have a Strict workout routine.
Nicole: There is no need for that. Progesterone, estradiol and T creams work well. Injections might be cheaper as the delivery would be more efficient. Can you provide more info about you, your labs, age, health issues etc
As you are on OBC, you are not in the pool of considerations for older women. OBC have progestins, which are intended to work like progesterone but do not. Progesterone protects your arteries from the effects of estrogens. Progestins do not. That is why you see warnings on these products about blood clots, heart attacks, thrombosis and strokes. Progestins are HPOA [hypothalamus pituitary ovarian axis] repressive and your levels of LH and FSH are reduced, so your ovaries make less progesterone and an progesterone deficiency is created with progestins taking over. Testosterone [T] and free testosterone [FT] levels also drop and many women then suffer from reduced libido. FT also drops because SHBG increases which binds T. Sometime this and libido drop are permanent when OBS is discontinued.
Many women do well with an IUD that lasts for years and that does not play havoc with your hormones.
Speaking of hormones. If you do not use iodized salt, you need to read the "thyroid basics" sticky. While it does not directly apply to you, the 'advice for new guys' sticky has good definitions and links to things that do apply at Wikipedia.
When you post here, please "tag me" here: https://tnation.T-Nation.com/free_online_forum/sports_training_performance_bodybuilding_trt/ksman_is_here
KSman Thank your for the advise. I am 28 years old, I have two children after my first child I had a IUD for 2 weeks before it travels to my kidney. I had to surgically get it removed. During the traveling process of the IUD it passed through my fallopian tube causing it to tear. so at that point I only had one "working" ovary. I was a 5% chance of getting pregnant again at this time I was on 20 years old.
By the time I was 24 I had 5 miscarriages. I had undergone so may test to find if my one ovary was working okay to try and have a second child then when I was 25 I found out I was pregnant but I was put on bed rest at 10 week in my pregnancies because I was high risk. I gave birth to my daughter and she was healthy. shortly after giving birth I was losing my hair and my vision was rapidly getting worse, I was felling sick all the time and couldn't figure out why. MY doctor ran blood work test to find out if it could be something in my blood.
I had a low amount of iron in my system and I had bad antibodies attacking my white blood cells. my doctor at this point told me to stop taking birth control because I was having high levels of progesterone in my system. during which time I had a additional 3 miscarriages. needles to say my doctors have come to the resent conclusion that I have a hormone imbalance and put me on estrogen pills and a birth control patch. my doctors are pushing me to do a cycle of steroid injections to balance everything out.
My husband take PBOLD I understand that there is not much information about women taking pro hormones and that there is more information on women taking steroids. I love working out and trying to have a healthy life style since I have been take iron supplements, protein, bcaa's,, estrogen tablets, and on a healthy diet. my white blood cell count has gone up now the only thing I am fighting with is a hormone imbalance. That and my doctors wont tell me any information on pro hormones but they say steroid injections.
O ya I have just have one ovary sack, during this process of figuring out was wrong the antibodies attacked all my eggs. I still have a mistral cycle but it is only once every 3 months.
At this time I am trying anything else but steroids. My doctor has not told me about any other creams or any alternative.
If you are taking estrogens and progesterone, you are probably getting progestins, not progesterone. These things can affect your HPOA and that can lead to more issues for some women. With your situation, I would be very cautious.
Testosterone pro-hormones can be dangerous for some young men. The result can be a shutdown of their HPTA. Again, this seems risky for you. Pro-hormones are not simply something that turns into testosterone. The chemicals are foreign to your body. And pro-hormones do not all attempt to increase testosterone, but create other steroids that are foreign to your body.
Can you post details of what hormones you are talking and what they propose for the steroid? Corticosteroids can be injected to prevent premature labor. These drugs are not testosterone!!!